Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 1, 2000, 4:36 PM CDT for Columbia County, Marquette County, Wisconsin. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 1, 2000, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, WI, Marquette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:43 PM CDT | Hail 1 | Plainville, WI | |
| Jun 1, 4:47 PM CDT | Thunderstorm Wind 70 E | Briggsville, WI | |
| Jun 1, 5:04 PM CDT | Thunderstorm Wind 56 E | Reedsburg, WI | |
| Jun 1, 5:20 PM CDT | Thunderstorm Wind | Portage, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 012137
SVRMKE
WIC021-077-111-012230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI
436 PM CDT THU JUN 1 2000
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 530 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 6 MILES NORTH OF WISCONSIN DELLS...MOVING
EAST SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTAGE AT 450 PM CDT.
MONTELLO AT 455 PM CDT.
* SOME LOCATIONS IN THE WARNING INCLUDE WEST BARABOO...ROCK
SPRINGS...OXFORD...NORTH FREEDOM...LOGANVILLE...LAKE DELTON...LA
VALLE...IRONTON AND ENDEAVOR
IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING.
DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 80 MILES AN
HOUR ARE EXPECTED FROM THIS STORM! SEEK SHELTER IN A STURDY STRUCTURE
IMMEDIATELY!
LAT...LON 4395 8971 4373 8972 4366 9025 4341 9010
4345 8950 4355 8926 4376 8922
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT THU JUN 1 2000
FCST FOCUS ON SVR WX/FLOODING THREAT IN THE IMMEDIATE FUTURE.
IN THE SHORT TERM...SVR WX INDICIES CONT TO DESTABLIZE...REVEALING
VERY UNSTABLE AMS OVR CWA. PROGRESSIVE CD FNT TO SWEEP THRU AREA ERLY
TNGT. RUC/NGM PROGS HOLD BACK A BIT ON FNTL PASSAGE...BUT ESSENTIALLY
EVERYTHING WINDS DOWN AFT 06Z. WITH RIVERS THAT ARE STILL BLO FLOOD
STAGE BUT RISING...WILL CONTINUE FFA INTO EARLY TNGT AS EXPECT
TORRENTIAL RAIN TO ACCOMPANY STRONGEST STORMS.
IN THE FAR TERM...WX NIL AS COOL HIGH PRES BUILDS INTO RGN. GUID
TEMPS LOOK OK ATTM.
.UWNMS...SIMILAR TO TREND OF PROGS...BUT CONCENTRATES BEST UVV ACRS
NRN WI.
.MKX...FLOOD WATCH ENTIRE CWA EARLY TNGT...WI ZNS
46..47..51..52..56>60..62>72.
ZAJDELIn the hours before
Special weather statement, Jun 1, 11:50 AM CDT, 4 hours 46 minutes before
WIZ046-047-051-052-056>060-062>072-012300- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1150 AM CDT THU JUN 1 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT FOR LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND TORRENTIAL RAIN. DISCUSSION... A WARM FRONT MOVING NORTHWARD THROUGH SOUTHERN WISCONSIN WILL PROVIDE A VERY WARM...MOIST AND UNSTABLE AIR MASS. THE ATMOSPHERE IS FORECAST TO BECOME MORE UNSTABLE DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT MOVING ACROSS THE AREA WILL INTERACT WITH THIS VERY UNSTABLE AIRMASS AND LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS. SPOTTER ACTIVATION...IT IS LIKELY THAT STORM SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND EVENING. ZAJDEL
Special weather statement, Jun 1, 3:53 PM CDT, 43 minutes before
WIZ046-047-012130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 353 PM CDT THU JUN 1 2000 ..SEVERE THUNDERSTORM COMPLEX HEADING FOR MARQUETTE AND GREEN LAKE COUNTIES... AT 4 PM CDT WEATHER SERVICE RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS ENTERING WESTERN JUNEAU COUNTY. THE STORMS ARE MOVING EAST AT 35 MPH. AT THE CURRENT MOVEMENT...THE STORMS COULD BE AFFECTING MARQUETTE COUNTY BETWEEN 445 PM AND 500 PM...AND GREEN LAKE COUNTY BETWEEN 530 PM AND 545 PM. THIS IS A DANGEROUS COMPLEX OF STORMS CONTAINING LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. PERSONS IN MARQUETTE AND GREEN LAKE COUNTIES SHOULD BE ALERT FOR THESE APPROACHING STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR CENTRAL AND SOUTHERN WISCONSIN. ZAJDEL
Special weather statement, Jun 1, 4:04 PM CDT, 32 minutes before
WIZ056-012130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 404 PM CDT THU JUN 1 2000 ...INTENSE THUNDERSTORMS NEAR SAUK COUNTY... AT 405 PM CDT WEATHER RADAR INDICATED AN INTENSE THUNDERSTORM NEAR THE BORDER OF SAUK AND JUNEAU COUNTIES. THE STORM IS MOVING TO THE EAST AT 35 MPH. OTHER STRONG STORMS ARE OVER RICHLAND COUNTY...MOVING EAST AT 35 MPH AND WILL BE AFFECTING THE TOWNS OF VALTON...LA VALLE...IRONTON AND LIME RIDGE BETWEEN 415 PM AND 430 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. ZAJDEL
Special weather statement, Jun 1, 4:29 PM CDT, 7 minutes before
WIZ046-047-056-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 429 PM CDT THU JUN 1 2000 LINE OF SEVERE THUNDERSTORMS HEADING FOR SAUK...MARQUETTE AND GREEN LAKE COUNTIES... AT 430 PM CDT WEATHER DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS APPROACHING SAUK...MARQUETTE AND GREEN LAKE COUNTIES. THE LINE IS MOVING EAST AT 35 MPH. THE LINE OF STORMS HAS HAD A HISTORY OF PRODUCING 70 TO 100 MPH WINDS AND LARGE HAIL. THE STORMS WILL BE AFFECTING LA VALLE...IRONTON...REEDSBURG...WISCONSIN DELLS... LAWRENCE AND WESTFIELD AREAS BETWEEN 440 PM AND 500 PM. ALL PERSONS IN SAUK...MARQUETTE AND GREEN LAKE COUNTIES SHOULD MAINTAIN A CLOSE ALERT TO THIS APPROACHING WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR CENTRAL AND EASTERN WISCONSIN. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:53 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 67 min |
| May 31, 10:10 PM CDT | Flash Flood Warning | MKX | Green, Iowa, Lafayette | 4 hr |
| Jun 1, 12:15 AM CDT | Flash Flood Warning | MKX | Sauk | 6 hr |
| Jun 1, 1:50 AM CDT | Flash Flood Warning | MKX | Columbia, Iowa | 6 hr |
| Jun 1, 2:15 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 60 min |
| Jun 1, 3:18 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 42 min |
| Jun 1, 6:30 AM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jun 1, 9:44 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 61 min |
| Jun 1, 4:36 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 54 min |
| Jun 1, 5:05 PM CDT | Flash Flood Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 3 hr |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 55 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 66 min |
| Jun 1, 5:34 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 56 min |
| Jun 1, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 66 min |
| Jun 1, 5:45 PM CDT | Flash Flood Warning | MKX | Iowa | 2 hr |
| Jun 1, 5:47 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 58 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 65 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 65 min |
| Jun 1, 6:16 PM CDT | Tornado Warning | MKX | Washington | 59 min |
| Jun 1, 6:36 PM CDT | Flash Flood Warning | MKX | Dodge, Fond du Lac | 3 hr |
| Jun 1, 6:38 PM CDT | Severe Thunderstorm Warning | MKX | Green | 67 min |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 60 min |
| Jun 1, 6:50 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 55 min |
| Jun 1, 6:56 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.